Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
135 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes hives all over the body?

Answered by
Dr.
Dr. Kakkar S.

Dermatologist

Practicing since :2002

Answered : 8852 Questions

default
Posted on Fri, 12 Jan 2018 in Skin Hair and Nails
Question: My boyfriend has had a sudden onset of hives all over his body with the exception of his neck, face and head on Sunday. He has been on Benadryl since Sunday afternoon and Benedryl and prednisone since Monday with very little relief. It seems to get better then it comes back with vengeance. Is there a shot that would help get rid of the hives any faster? Help! Very itchy and burning at times.
doctor
Answered by Dr. Kakkar S. 43 minutes later
Brief Answer:
Remedy for hives

Detailed Answer:
Hello. Thank you.
I am Dr. kakkar (Dermatologist and Venerelogist).
I have noted your concern.
I would suggest Inj Dexamethasone 2ml(8mg), IM or IV. It is longer acting as compared to oral prednisolone.
In addition I suggest oral antihistamines e.g either cetrizine 10mg or loratadine 10mg once daily for a few days..
Topically he may use a soothing lotion e.g calamine lotion.

Regards
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,   ,   ,   ,  

Recent questions on  Loratadine

doctor1 MD

I have a rash and itching from my neck to my breasts, across my shoulders, down my back and slightly on my arms to the back of my hands. I am...

doctor1 MD

My story is a difficult one, I went through a rough patch last year, Myself and my wife was looking to buy a new house and we battled to find one...

doctor1 MD

ive been in touch with my doctor after developing hives all over my hands, wrists, arms, under my arms, buttocks, and the backs of thighs after a...

doctor1 MD

Is it possible that taking Claritin contributed to the weakening of the walls of the disks in my spinal column? I have a herniated disk and...

doctor1 MD

I have chronic sinus problem in the head cavities and now seems to be around the eyes I am taking Claritin one every 24 hrs not seeming to do the...

doctor1 MD

71 year old female, hold body is itching and burning feeling.